Alert archive / Michigan / Storm Warnings in 2018

Storm Warning 3, NWS Detroit, MI

April 15, 2018

NWS Detroit, MI issued this storm warning at Apr 15, 2018, 3:51 AM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2018, 3:51 AM EDT (07:51 UTC)
Expired
Apr 15, 2018, 6:00 PM EDT
In force
14 hr
Issued by
NWS Detroit, MI

The text

As transmitted.

729 
WHUS73 KDTX 150751
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
351 AM EDT SUN APR 15 2018

...STORMS ACROSS NORTHERN LAKE HURON THIS AFTERNOON...

.A STRONG NORTHEASTERLY GRADIENT HAS BEEN IN PLACE ACROSS THE GREAT 
LAKES AS WE ARE LOCATED IN BETWEEN A 30.80 INCH HIGH OVER JAMES BAY 
AND A 29.70 INCH LOW NEAR SOUTHERN LAKE MICHIGAN. THE LONG DURATION 
MARINE WIND EVENT WILL CONTINUE THROUGH THIS AFTERNOON BUT WITH AN 
UPGRADE TO A STORM WARNING ACROSS THE NORTHERN HALF OF LAKE HURON. 
GUIDANCE STRONGLY SUGGESTS THIS INCREASE TO BE WARRANTED AND CURRENT 
OBSERVATIONS ARE ALREADY NEAR 40 KNOTS. GALES WILL CONTINUE AS IS 
ACROSS THE REST OF THE BASIN WITH SMALL CRAFTS OVER LAKES ST CLAIR 
AND ERIE. SIGNIFICANT WAVE HEIGHTS OVER THE OPEN WATERS WILL RANGE 
FROM TO 10 TO 15 FEET OVER THE NEXT 24 HOURS WITH MAXIMUM WAVE 
HEIGHTS APPROACHING 25 FEET OVER WEST-CENTRAL PORTIONS OF THE BASIN. 
HAZARDOUS WAVE CONDITIONS WILL LIKEWISE PERSIST IN THE NEARSHORE 
ZONES...ESPECIALLY NEAR THE TIP OF THE THUMB...UNTIL LATE TONIGHT.

LHZ361-362-152000-
/O.UPG.KDTX.GL.W.0016.000000T0000Z-180416T0200Z/
/O.NEW.KDTX.SR.W.0003.180415T0751Z-180415T2200Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
351 AM EDT SUN APR 15 2018

...STORM WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
STORM WARNING WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

* WIND AND WAVES: DURING THE STORM WARNING...EXPECT SUSTAINED 
  WINDS UP TO 44 KNOTS FROM THE EAST WITH GUSTS UP TO 52 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 19 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 27 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EDT SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

LEZ444-152000-
/O.UPG.KDTX.SC.Y.0017.000000T0000Z-180415T2000Z/
/O.EXB.KDTX.GL.W.0016.000000T0000Z-180415T1800Z/
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
351 AM EDT SUN APR 15 2018

...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 31 KNOTS FROM THE EAST WITH GUSTS UP TO 33 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 PM EDT SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EDT SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ443-152000-
/O.UPG.KDTX.SC.Y.0016.000000T0000Z-180416T0900Z/
/O.EXA.KDTX.GL.W.0016.000000T0000Z-180416T0200Z/
PORT SANILAC TO PORT HURON MI-
351 AM EDT SUN APR 15 2018

...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 29 KNOTS FROM THE EAST WITH GUSTS UP TO 31 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EDT SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EDT SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ464-152000-
/O.EXA.KDTX.GL.W.0016.000000T0000Z-180416T0200Z/
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
351 AM EDT SUN APR 15 2018

...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 36 KNOTS FROM THE EAST WITH GUSTS UP TO 38 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EDT SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EDT SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ441-442-463-152000-
/O.EXT.KDTX.GL.W.0016.000000T0000Z-180416T0200Z/
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
351 AM EDT SUN APR 15 2018

...GALE WARNING NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 36 KNOTS FROM THE EAST WITH GUSTS UP TO 40 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 19 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EDT SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EDT SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ421-422-151800-
/O.EXT.KDTX.GL.W.0016.000000T0000Z-180415T1800Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
351 AM EDT SUN APR 15 2018

...GALE WARNING NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THE GALE WARNING IS NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 36 KNOTS FROM THE NORTHEAST WITH GUSTS UP TO 42 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 14 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 20 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EDT SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EDT SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ363-462-152000-
/O.CON.KDTX.GL.W.0016.000000T0000Z-180416T0200Z/
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
351 AM EDT SUN APR 15 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 41 KNOTS FROM THE EAST WITH GUSTS UP TO 47 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 17 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 24 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 PM EDT SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EDT SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LCZ460-152000-
/O.CON.KDTX.SC.Y.0017.000000T0000Z-180415T2000Z/
LAKE ST CLAIR-
351 AM EDT SUN APR 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 28 KNOTS FROM THE EAST WITH GUSTS UP TO 
  30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EDT SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EDT SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SC
1 follow-up statement
386 
WHUS73 KDTX 152022
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
422 PM EDT SUN APR 15 2018

...STORMS THROUGH THIS EVENING AND GALES INTO TONIGHT...

.LOW PRESSURE SET TO TRACK FROM THE OHIO VALLEY INTO SOUTHERN LAKE 
HURON THROUGH TONIGHT. ONGOING GALES UNDER STRONG EASTERLY FLOW 
NORTH OF THIS SYSTEM WILL PERSIST INTO EARLY TONIGHT, BEFORE 
GRADUALLY EASING EARLY MONDAY AS THE GRADIENT RELAXES. WINDS SHIFT 
TO WESTERLY AND STRENGTHEN MODESTLY ON MONDAY IN THE WAKE OF THIS 
LOW. MODERATE WEST TO NORTHWEST FLOW EXPECTED TO PERSIST THROUGH 
TUESDAY, DOWNSTREAM OF HIGH PRESSURE SET TO BUILD INTO THE REGION 
TUESDAY NIGHT AND WEDNESDAY.

LCZ460-152130-
/O.EXP.KDTX.SC.Y.0017.000000T0000Z-180415T2000Z/
LAKE ST CLAIR-
422 PM EDT SUN APR 15 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

LHZ361-362-160600-
/O.CON.KDTX.SR.W.0003.000000T0000Z-180415T2200Z/
/O.EXB.KDTX.GL.W.0016.180415T2200Z-180416T0600Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
422 PM EDT SUN APR 15 2018

...STORM WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...GALE WARNING IN EFFECT UNTIL 2 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING WHICH IS IN EFFECT UNTIL 2 AM EDT MONDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 41 KNOTS FROM THE EAST WITH GUSTS UP TO 47 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 19 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 27 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 PM EDT SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 6 PM EDT SUNDAY. 

* WIND AND WAVES: DURING THE STORM WARNING...EXPECT SUSTAINED 
  WINDS UP TO 43 KNOTS FROM THE EAST WITH GUSTS UP TO 49 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 19 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 27 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EDT SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EDT SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ441-442-160830-
/O.EXT.KDTX.GL.W.0016.000000T0000Z-180416T0600Z/
/O.NEW.KDTX.SC.Y.0019.180416T0600Z-180416T1200Z/
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
422 PM EDT SUN APR 15 2018

...GALE WARNING NOW IN EFFECT UNTIL 2 AM EDT MONDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT
MONDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 16 KNOTS FROM THE EAST WITH GUSTS UP TO 
  24 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 AM EDT MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 2 AM EDT MONDAY. 

THE GALE WARNING IS NOW IN EFFECT UNTIL 2 AM EDT MONDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 29 KNOTS FROM THE EAST WITH GUSTS UP TO 31 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 17 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EDT SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EDT SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ363-443-462>464-160600-
/O.EXT.KDTX.GL.W.0016.000000T0000Z-180416T0600Z/
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
422 PM EDT SUN APR 15 2018

...GALE WARNING NOW IN EFFECT UNTIL 2 AM EDT MONDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 2 AM EDT MONDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 39 KNOTS FROM THE EAST WITH GUSTS UP TO 44 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 17 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 24 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EDT SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EDT SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ422-160200-
/O.NEW.KDTX.SC.Y.0018.180415T2022Z-180416T0200Z/
INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
422 PM EDT SUN APR 15 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY WHICH IS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 23 KNOTS FROM THE NORTHEAST WITH GUSTS 
  UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 PM EDT SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EDT SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ421-160830-
/O.NEW.KDTX.SC.Y.0018.180415T2022Z-180416T1200Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-
422 PM EDT SUN APR 15 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY WHICH IS IN EFFECT UNTIL 8 AM EDT MONDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 26 KNOTS FROM THE EAST WITH GUSTS UP TO 
  29 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 17 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EDT SUNDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EDT SUNDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AA

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this storm warning went out at Apr 15, 3:21 AM EDT, 30 minutes earlier.

Area forecast discussion, Apr 15, 3:21 AM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
321 AM EDT Sun Apr 15 2018

.DISCUSSION...

Freezing rain will continue to overspread Se Mi early this morning
as the warm conveyor belt associated with the upper low parked over
the IA/MO border advances northward across Lower Mi. As of 07Z, sfc
temps are below freezing across the entire forecast area (with
Monroe County now at 32 deg). Persistent east-northeast winds
associated with arctic high pressure of 1043 mb over northern Ontario
has funneled shallow cold air into the area. Of concern is not only
the sub freezing temps, but the degree of dry air that has funneled
into the region (sfc dewpoints over much of Se Mi are in the 20s,
with readings in the teens northeast of London, ONT). The result
will be a slow response in raising sfc wet bulb temps, especially
across the northern half of the forecast area.

The upper low will only slowly rotate into nrn Illinois by evening,
placing the warm conveyor over Se Mi through much of the day. Recent
hi res solutions suggest some degree of decrease/breaks in the
precip late morning into early afternoon. The lead push of mid level
height falls associated with the approaching upper low will however
slowly advance from southwest to northeast across the forecast area
late this afternoon through the evening, resulting in an increase in
precipitation during the later portion of the day. Deepening of the
elevated warm layer will result from the very warm and moist air
advancing atop the shallow cold layer (nice connection to the Gulf
noted on water vapor). The rain originating from an increasingly
warmer environment will help to offset the near surface cooling.
More importantly, the approach of the associated surface low,
forecast to lift into far SE MI/NW OH will help advect a little
warmer sfc temps into the area. The result will be temps rising
above freezing from south to north during the course of the day.

Icing accumulations will therefore be dependent on the timing of
this warming. Icing accums below a quarter of an inch look
reasonable along/south of an Ann Arbor to Detroit line where the
warming will be a little earlier. Icing accums of at least a quarter
inch still look reasonable in the warning area. The longer period of
freezing rain across the Saginaw Valley/Thumb (and potential for
this region to see temps hold in the upper 20s a little longer)
suggests ice accums will likely exceed a half inch. Gusty east winds
this morning will increase the risk for tree damage as icing
increases. The winds will weaken during the course of the afternoon
as the sfc low approaches.

Mid level dry air will overspread Se Mi during the night and through
Monday morning as the Upper low rotates across the northern Ohio
Valley. Winter-like conditions will however maintain their grip on
the region as the upper low drives cold air across the Great Lakes.
Deep layer moisture will slowly lift north of the forecast during
the day Monday while surface low pressure lifts into Lake Huron.
Lingering low level moisture, cyclonic flow and mid April diurnal
heating may however support some sct rain/snow showers. The 00Z
model solutions indicate redevelopment of the upper low over the
Great Lakes region Mon Night. Deeper moisture forecast to advance
into Se Mi with potential upper level support and cold air advection
will bring the chance for snow showers Mon night into Tues morning.
The thermodynamic profile on model soundings is even indicative of
potential heavy snow showers. Cold air will then maintain its grip
on the region into at least mid week.

&&

.MARINE...

A strong northeasterly gradient has been in place across the Great
Lakes as we are located in between a 30.80 inch high over James Bay
and a 29.70 inch low near southern Lake Michigan. The long duration
marine wind event will continue through this afternoon but with an
upgrade to a Storm Warning across the northern half of Lake Huron.
Guidance strongly suggests this increase to be warranted and current
observations are already near 40 knots. Gales will continue as is
across the rest of the basin with small crafts over Lakes St Clair
and Erie. Significant wave heights over the open waters will range
from to 10 to 15 feet over the next 24 hours with maximum wave
heights approaching 25 feet over west-central portions of the basin.
Hazardous wave conditions will likewise persist in the nearshore
zones...especially near the tip of the Thumb...until late tonight.

&&

.HYDROLOGY...

Wet weather continues across the region today as a slow moving low
pressure system tracks through the region today through Monday
night. After a lull in precipitation over the last several hours,
the next surge of moisture has started lifting north through
southern Michigan. Precipitation will be fairly heavy into this
afternoon before rates decrease for this evening and tonight. With
temperatures sub freezing, precipitation will fall as freezing rain
and sleet before transitioning to rain from the Ohio border
northward this morning. An additional 1 to 2 inches of rainfall is
forecast for southeast Michigan this morning through Monday
afternoon. In addition to the precipitation, strong northeast winds
are causing lakeshore flooding off of Saginaw Bay into portions of
Bay and Tuscola County. This is also resulting in a Flood Warning
for the Saginaw River due to excess water pushed into the river from
the Bay. Wayne, Macomb, and Monroe County will also be affected by
these northeasterly winds and experience lakeshore flooding off of
Lake St. Clair and Lake Erie. Lakeshore Flood Warnings and an
Advisory are in effect for these counties into this afternoon.

&&

.PREV DISCUSSION...
Issued at 1207 AM EDT Sun Apr 15 2018

AVIATION...

Wavering IFR/MVFR will settle more into IFR as heavier precipitation
spreads into Lower Michigan later in the night. During this time,
drizzle/freezing drizzle will transition to rain/freezing rain that
will be heavy at times. Sleet is also be likely for locations from
PTK northward as strong NE wind continues to drive deeper sub
freezing air across Lower Michigan from Ontario. The center of low
pressure moving toward Toledo during the day will help lift
temperatures above freezing first at DTW during early morning but
taking until early afternoon at MBS. LIFR/IFR ceiling will also be
slow to improve due to the low being so nearby into Sunday evening.

For DTW... Temperature will settle right around the freezing mark at
the start of the forecast and then hover between 30-32 during the
night. This will make intermittent freezing drizzle possible before
heavier rain showers and freezing rain move in from the south.
Temperature is expected to rise above freezing around 12Z for a
short window of time for freezing rain compared to points north.
Both precipitation and low ceiling will contribute to IFR through
the day followed by LIFR as the surface low moves very near DTW late
in the day into Sunday evening.

/DTW THRESHOLD PROBABILITIES...

* High for ceiling 5000 ft or less during the night through
  Sunday evening.

* Low for ceiling 200 ft or less.

* Medium for FZRA from 08-12Z.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory until 10 AM EDT this morning for MIZ075-076-
     082-083.

     Winter Storm Warning until noon EDT today for MIZ060>063-068>070.

     Lakeshore Flood Warning until 4 PM EDT this afternoon for MIZ048-
     054-076-083.

     Winter Storm Warning until 4 PM EDT this afternoon for MIZ047>049-
     053>055.

     Lakeshore Flood Advisory until 4 PM EDT this afternoon for MIZ070.

Lake Huron...Gale Warning until 6 PM EDT this evening for LHZ363-441>443-462>464.

     Gale Warning until 2 PM EDT this afternoon for LHZ421-422.

     Storm Warning until 6 PM EDT this evening for LHZ361-362.

Lake St Clair...Small Craft Advisory until 4 PM EDT this afternoon for LCZ460.

Michigan waters of Lake Erie...Small Craft Advisory until 4 PM EDT this afternoon for LEZ444.

&&

DISCUSSION...SC
MARINE.......DRK
HYDROLOGY....DRK
AVIATION.....BT

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Apr 14, 4:12 PM EDT, 11 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
412 PM EDT Sat Apr 14 2018

MIZ047>049-053>055-060>063-068>070-075-076-082-152015-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-
412 PM EDT Sat Apr 14 2018

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Tonight

Winter storm warnings, winter weather advisories, lakeshore flood
warnings, lakeshore flood advisories are in effect. Please reference
your local forecast for headlines that are in effect in your area.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Winter storm warnings, winter weather advisories, lakeshore flood
warnings, lakeshore flood advisories are in effect. Please reference
your local forecast for headlines that are in effect in your area.

.SPOTTER INFORMATION STATEMENT...

Spotter reports ice accumulation would be greatly appreciated.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-152015-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
412 PM EDT Sat Apr 14 2018

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Tonight

Storm warnings, gale warnings, and small craft advisories are in
effect. See the forecast for detail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Storm warnings, gale warnings, and small craft advisories are in
effect. See the forecast for detail.

.SPOTTER INFORMATION STATEMENT...

Spotter reports ice accumulation would be greatly appreciated.

MIZ083-152015-
Monroe-
412 PM EDT Sat Apr 14 2018

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Tonight

A lakeshore flood warning is in effect. See the latest forecast for
detail.

A brief period of freezing rain is possible overnight. Some roads may
be slick by Sunday morning, but at this time ice accretion is
forecast to be minimal for Monroe County.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A lakeshore flood warning is in effect. See the latest forecast for
detail.

A brief period of freezing rain is possible Sunday morning. Some
roads may be slick, but at this time ice accretion is forecast to be
minimal for Monroe County.

.SPOTTER INFORMATION STATEMENT...

Spotter reports ice accumulation would be greatly appreciated.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 4:22 PM EDTSmall Craft AdvisoryDTX6 hr
Apr 15, 4:22 PM EDTSmall Craft AdvisoryDTX18 hr
Apr 15, 6:13 PM EDTRiver Flood WarningDTXWayne16 hr
Apr 15, 6:13 PM EDTRiver Flood WarningDTXWayne29 hr

Nearby

Storm Warnings in Michigan, 2018Every storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.